Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

High BP, high pulse

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
my husbands bp is 161 over 74 with a pulse 69. should we be concerned
Posted Sun, 6 May 2012 in Hypertension and Heart Disease
Answered by Dr. Raju A.T 22 minutes later

Thanks for your query.

The heart rate (pulse) is within normal range, But its the systolic BP which is on the higher side and this is not to be expected when on a potent antiHypertensive like Toprol.With his background of heart ischemia , I consider there is a need to be evaluated well.

I would ask you to get his BP examined by a possessional on three consecutive days and formulate a better antihypertensive for the same if it remains high in all readings.

I do not say there is need for alteration or removal of Toprol but need to evaluate the necessity for a additional anti hypertensive drug.The rest medications are good and can continue with the same.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: High BP, high pulse 12 minutes later
do u think nuvigil is affecting blood pressure
Follow-up: High BP, high pulse 10 hours later
can nuvigil raise top number of blood pressure
Answered by Dr. Raju A.T 4 hours later
Hi again,

Thanks for following me up.

Yes, Nuvigil does have effect on BP , but its rare.

It can rise or even drop the BP.But the effect is very inconsistent.Hence I suggest you to get multiple BP measure which rule out the transient effect of Nuvigil.

Hope I answered your doubts clearly.

Wish him good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor